The Annals of Mathematical Statistics

On the Dubins and Savage Characterization of Optimal Strategies

William D. Sudderth

Full-text: Open access

Abstract

An elegant characterization of optimal strategies for gambling problems was given by Dubins and Savage in the finitely additive setting of their book How to Gamble If You Must. An exposition of their ideas is given here in a measurable, countably additive framework. With the additional measurability assumptions, it becomes possible to treat a larger class of payoff functions. Also, necessary and sufficient conditions are given for a strategy to be $\epsilon$-optimal, a problem not considered by Dubins and Savage.

Article information

Source
Ann. Math. Statist. Volume 43, Number 2 (1972), 498-507.

Dates
First available: 27 April 2007

Permanent link to this document
http://projecteuclid.org/euclid.aoms/1177692630

JSTOR
links.jstor.org

Digital Object Identifier
doi:10.1214/aoms/1177692630

Mathematical Reviews number (MathSciNet)
MR300333

Zentralblatt MATH identifier
0239.62052

Citation

Sudderth, William D. On the Dubins and Savage Characterization of Optimal Strategies. The Annals of Mathematical Statistics 43 (1972), no. 2, 498--507. doi:10.1214/aoms/1177692630. http://projecteuclid.org/euclid.aoms/1177692630.


Export citation